# SDR ESMR2018040201

- Difficulty date: March 25, 2018
- Submitted: April 2, 2018
- Operation: General aviation
- Aircraft: N8273V
- Make and model: Piper PA-28-181
- Aircraft serial: 288190050
- Aircraft time: 7,184 hours
- Engine: Lyc O360A4M
- Engine time: 7,171 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12307
- Part serial: JJ16594303
- Condition: Failed
- Location: Nr 3
- Part time: 7,171 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, K
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED A BANG WITH AN IMMEDIATE DROP OF 300 RPM. ENGINE CONTINUED TO RUN,   DIVERTED. THERE WAS AN EXTENSIVE AMOUNT OF OIL ON THE AIRCRAFT. WHEN THE COWLING WAS REMOVED A VISUAL INSPECTION SHOWED THE NR 3 CYLINDER BARREL WAS BROKEN ALL THE WAY AROUND AT THE TOP OF THE CYLINDER AND ONLY HELD ON BY THE EXHAUST AND INTAKE CONNECTIONS.
